MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G22631
Medical Device Problem Codes Failure to Conduct (1114); Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter; occupation: non-healthcare professional.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use contain the following information to assist with proper set-up and use of the device: "before using this device, follow recommendations provided by electrosurgical unit manufacturer to ensure patient safety through proper placement and utilization of patient return electrode.Ensure a proper path from patient return electrode to electrosurgical unit is maintained throughout the procedure." "inspect active cord.Cord must be free of kinks, bends, breaks and exposed wires to allow for accurate transfer of current.If an abnormality is noted, do not use active cord." "with electrosurgical unit off, prepare equipment.Securely connect active cord to device handle and electrosurgical unit.Active cord fittings should fit snugly into both device handle and electrosurgical unit.Following instructions from electrosurgical unit manufacturer, position patient return electrode and connect it to electrosurgical unit." "following electrosurgical unit manufacturer's instructions for settings, verify desired settings and activate electrosurgical unit.Note: maximum rated input voltage for this device is 2kvp-p for cut mode and 5 kvp-p for coagulation mode." prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an esophagogastric procedure, the physician used a cook acusnare polypectomy snare.The physician found out the cutting wire was broken [device did not allow any transfer of electrical power] during the procedure.The procedure was completed with another cook acusnare.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
The following was initially reported to the fda "during an esophagogastric procedure, the physician used a cook acusnare polypectomy snare.The physician found out the cutting wire was broken [device did not allow any transfer of electrical power] during the procedure.The procedure was completed with another cook acusnare." clarification was received on 05-may-2020: the device allowed coagulation/burning but did not cut properly.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.A follow up report will be sent upon completion of the investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Continued: section e.Initial reporter; occupation: non-healthcare professional.Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the snare retracted into the sheath.The device would open and close as intended when the handle was manipulated.However during a visual inspection, it was noted that the wires had frayed and come apart at the tip of the distal end.The frayed ends look charred, as if heat was applied to them.It is unknown when or how the wires became frayed.Due to the condition of the returned device, evaluation of the functionality of the device with a generator could not be completed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for the reported observation could not be determined because the condition of the product said to be involved prohibited a complete evaluation.The condition of the returned device, broken snare wire with evidence of charring suggests current was able to reach the snare head.The broken snare head could have prevented cutting.The root cause for the charring and breakage of the snare wire is unknown.The charring damage could be a result of the snare wire contacting the endoscope during electrosurgery.The instructions for use include the following to support proper and effective use of the device: "inspect active cord.Cord must be free of kinks, bends, breaks, and exposed wires to allow for accurate transfer of current.If an abnormality is noted, do not use active cord." "with electrosurgical unit off, prepare equipment.Securely connect active cord to device handle and electrosurgical unit.Active cord fittings should fit snugly into both device handle and electrosurgical unit.Following instructions from electrosurgical unit manufacturer, position patient return electrode and connect it to electrosurgical unit." "advance snare wire out of sheath and position it around polyp to be removed.Warning: when applying current, tissue must be isolated from surrounding mucosa.Failure to isolate tissue may cause fulguration of normal mucosa and/or perforation.Contact of snare wire with endoscope during electrosurgery may cause grounding, which could result in injury to patient and/or operator as well as damage to endoscope and/or snare wire." prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Additional Manufacturer Narrative
A correction was made to the manufacturing and expiration dates.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
scottie fariole
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key9706393
Report Number1037905-2020-00075
Device Sequence Number3654495
Product Code KNS
UDI-Device Identifier00827002226319
UDI-Public(01)00827002226319(17)210521(10)W4070855
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2021
Device Model NumberG22631
Device Catalogue NumberASM-1-S
Device Lot NumberW4070855
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2020
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer04/09/2020
05/08/2020
03/23/2022
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date05/08/2020
06/03/2020
04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 290 ENDOSCOPE, ERBE2000
Patient Age59 YR
Patient SexFemale
Patient Weight60 KG